question-icon

Have blood in the urine most of the day. underlying cause?

default
Posted on Sun, 29 Sep 2013
Question: blood in the urine most of the day
doctor
Answered by Dr. P. T. Patil (28 minutes later)
Brief Answer:
Hematuria is most likely due to blood thinner.

Detailed Answer:
Hello,

Thanks for your query.

Based on the facts that you have posted it appears that you had heart surgery in 1998 and sine then have been taking blood thinner medications.

Later on you had Cancer of the Prostate which was treated with radiation and now your serum PSA is within normal range.

Now you have macroscopic hematuria .Most likely this is due to what is called as Haemorrhagic Cystitis and due to side effect of the blood thinner.

However considering the fact that you had Cancer of the prostate in the past the remote possibility of recurrence of cancer prostate has to be ruled out.

Please consult qualified Urologist for digital rectal and clinical examination and ultra sound scanning
.
The hematuria can be controlled by withholding the blood thinner for couple of days and antibiotic coverage with supportive measures.

Please ensure to drink more water.

Hope I have answered your query. If you have any more questions please feel free to ask me I shall be happy to help you

Dr.Patil.



Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. P. T. Patil

Urologist

Practicing since :1971

Answered : 10198 Questions

premium_optimized

The User accepted the expert's answer

Share on
Have blood in the urine most of the day. underlying cause?

Brief Answer:
Hematuria is most likely due to blood thinner.

Detailed Answer:
Hello,

Thanks for your query.

Based on the facts that you have posted it appears that you had heart surgery in 1998 and sine then have been taking blood thinner medications.

Later on you had Cancer of the Prostate which was treated with radiation and now your serum PSA is within normal range.

Now you have macroscopic hematuria .Most likely this is due to what is called as Haemorrhagic Cystitis and due to side effect of the blood thinner.

However considering the fact that you had Cancer of the prostate in the past the remote possibility of recurrence of cancer prostate has to be ruled out.

Please consult qualified Urologist for digital rectal and clinical examination and ultra sound scanning
.
The hematuria can be controlled by withholding the blood thinner for couple of days and antibiotic coverage with supportive measures.

Please ensure to drink more water.

Hope I have answered your query. If you have any more questions please feel free to ask me I shall be happy to help you

Dr.Patil.